Alert archive / California / Wind Advisories in 2006
Wind Advisory 49, NWS Los Angeles, CA
NWS Los Angeles, CA issued this wind advisory at Oct 27, 2006, 9:15 AM PDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Oct 27, 2006, 9:15 AM PDT (16:15 UTC)
- Expired
- Oct 27, 2006, 3:00 PM PDT
- In force
- 6 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KLOX 271615 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 915 AM PDT FRI OCT 27 2006 ...A WIND ADVISORY HAS BEEN ISSUED FOR THE MOUNTAINS OF LOS ANGELES COUNTY INCLUDING THE SANTA MONICA MOUNTAINS AND THE MOUNTAINS OF VENTURA COUNTY UNTIL 3 PM THIS AFTERNOON... .A STRONG HIGH PRESSURE SYSTEM WAS IN NEVADA THIS MORNING... CREATING AN OFFSHORE PRESSURE GRADIENT ACROSS SOUTHERN CALIFORNIA. WINDS HAVE BEGUN TO INCREASE IN THE MOUNTAINS OF LOS ANGELES AND VENTURA COUNTY THIS MORNING...AND GUSTY WINDS ARE EXPECTED TO CONTINUE INTO THIS AFTERNOON. CAZ046-053-054-272200- /O.NEW.KLOX.WI.Y.0049.061027T1615Z-061027T2200Z/ SANTA MONICA MOUNTAINS RECREATIONAL AREA-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- 915 AM PDT FRI OCT 27 2006 ...WIND ADVISORY IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON. AREAS OF NORTHEAST WINDS 25 TO 35 MPH WITH LOCAL GUSTS TO 50 MPH ARE EXPECTED TO CONTINUE INTO THIS AFTERNOON. THE STRONGEST WINDS ARE EXPECTED THROUGH AND BELOW PASSES AND CANYONS WITH A NORTHEAST TO SOUTHWEST ORIENTATION. WINDS WILL BEGIN TO DIMINISH BY LATE THIS AFTERNOON. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ SWEET
1 follow-up statement
000 WWUS76 KLOX 272149 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 249 PM PDT FRI OCT 27 2006 ...WIND ADVISORY WILL EXPIRE AT 300 PM PDT... .AT 240 PM...SURFACE OBSERVATIONS INDICATED THAT THE GUSTY NORTHEAST WINDS ACROSS THE MOUNTAINS OF VENTURA AND LOS ANGELES COUNTIES HAD DIMINISHED IN INTENSITY. SINCE THE WINDS ARE NOT EXPECTED TO INCREASE SIGNIFICANTLY...THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT 300 PM. ALTHOUGH A WIND ADVISORY IS NO LONGER IN EFFECT...LOCALLY GUSTY NORTHEAST WINDS BETWEEN 15 AND 30 MPH WITH HIGHER GUSTS CAN BE EXPECTED THROUGH SATURDAY. CAZ046-053-054-272300- /O.EXP.KLOX.WI.Y.0049.000000T0000Z-061027T2200Z/ SANTA MONICA MOUNTAINS RECREATIONAL AREA-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- 249 PM PDT FRI OCT 27 2006 ...WIND ADVISORY WILL EXPIRE AT 3 PM PDT THIS AFTERNOON... THE WIND ADVISORY WILL EXPIRE AT 3 PM PDT THIS AFTERNOON. $$ RAT
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Oct 27, 4:00 AM PDT, 5 hours 15 minutes earlier.
Area forecast discussion, Oct 27, 4:00 AM PDT, 5 hours 15 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 400 AM PDT FRI OCT 27 2006 ...UPDATED AVIATION... .SHORT TERM...GUIDANCE INITIALIZED A BROAD RIDGE EXTENDING OVER THE EASTERN PAC AND GREAT BASIN AND UPPER LEVEL LOW NEAR 30/128 LAST EVENING. AND STRENGTH AND POSITIONED WAS CONSISTENT WITH PREVIOUS SOLUTIONS. MADE MINOR CHANGES AND ADJUSTED TEMPERATURES UP A CATEGORY TODAY WHICH WAS CONSISTENT WITH THUS HIGHS. MODERATE NORTHEAST WINDS PERSISTED OVER THE AREA WITH THE STRONGEST WINDS OVER THE EXPOSED RIDGE TOPS IN THE AREA BETWEEN TEJON AND SOLEDAD PASSES AND EXTREMELY LOW AND WIDESPREAD RH EXTENDED FROM THE HIGH COUNTRY TO THE COAST EARLY THIS MORNING. WINDS WILL ACCELERATE JUST AFTER SUNRISE AND DECELERATE THROUGH THE REMAINDER OF THE MORNING AND REMAIN BELOW WARNING THRESHOLDS. GUIDANCE WAS CONSISTENT AND CONTINUES TO INDICATE AN OFFSHORE COMPONENT PERSISTING THROUGH SAT. WITH THE RIDGE DOWNSTREAM WEAKENING AND SHIFTING EAST THE RH BEGINS TO RECOVER SUN AS A WEAK ONSHORE COMPONENT DEVELOPS...TEMPERATURES WILL MODERATE AS WELL AND COOL TO SEASONAL NORMAL. .LONG TERM...WILL CONTINUE DRY THROUGH THE PERIOD. CYCLOGENSIS IS EXPECTED TO OCCUR OVER THE CENTRAL PACIFIC SUN. THE REMNANTS OF THE SYSTEM SHIFTS EAST AND A LOW AMPLITUDE TROUGH WITHIN MODERATE WEST FLOW WILL APPROACH THE AREA ALONG 30N. ENSEMBLE INDICATED A SLIGHT CHANCE OF LIGHT PRECIPITATION MOVING ASHORE OVER THE NORTH HALF OF THE AREA. WILL CONTINUE DRY AT THIS TIME AS MOISTURE WITHIN THE OPERATIONAL GFS WAS DISORGANIZED AND LIMITED TO THE MID LEVELS AS IT PROPAGATED NORTHEAST OUT AHEAD OF THE CENTRAL PACIFIC SYSTEM. MINOR CHANGES IN TEMPERATURES THROUGH THE PERIOD AND WILL REMAIN AT OR BELOW SEASONAL NORMALS. && .AVIATION...VFR CONDITIONS ARE EXPECTED TO PREVAIL AT ALL TAF SITES TODAY AND TONIGHT. THERE IS AN OUTSIDE CHANCE SOME SMOKE FROM THE ESPARANZA FIRE IN RIVERSIDE COUNTY COULD DRIFT INTO PORTIONS OF SOUTHEASTERN L.A. COUNTY RESULTING IN LOCAL MVFR VSBYS AND A SMOKE LAYER ALOFT. KLAX WILL HAVE UNRESTRICTED CIGS AND VIS TODAY. EAST WINDS LESS THAN 7 KT WILL OCCUR THROUGH MID MORNING WITH A WEAK SEABREEZE OCCURRING IN THE AFTERNOON. && .LOX WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING (SEE LAXRFWLOX). FREEZE WARNING (SEE LAXNPWLOX). && PUBLIC...FORWOOD AVIATION...RORKE/HALL
Hazardous weather outlook, Oct 27, 6:00 AM PDT, 3 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 600 AM PDT FRI OCT 27 2006 CAZ034>041-044>047-051>054-059-087-088-281300- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- LOS ANGELES COUNTY VALLEYS-SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- 600 AM PDT FRI OCT 27 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE...TODAY A FREEZE WARNING FOR THE INLAND AREAS OF SAN LUIS OBISPO COUNTY AS WELL AS FOR THE ANTELOPE VALLEY WILL END A FEW HOURS AFTER SUNRISE. EXTREMELY LOW RELATIVE HUMIDITY AND GUSTY NORTHEAST WINDS WILL PERSIST OVER THE INLAND AREAS OF SAN LUIS OBISPO AND SANTA BARBARA COUNTIES AS WELL FOR VENTURA AND LOS ANGELES COUNTIES EXCLUDING THE COASTAL PLAINS AND ANTELOPE VALLEY. * RED FLAG WARNING...........SEE WWUS86 KLOX - RFWLOX FOR DETAILS * * FREEZE WARNING.............SEE WWUS76 KLOX - NPWLOX FOR DETAILS * .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE EXTREMELY LOW HUMIDITIES WILL BEGIN TO RECOVER LATE SATURDAY EVENING AS ONSHORE WINDS DEVELOP. HAZARDOUS WEATHER IS NOT EXPECTED SUNDAY THROUGH THURSDAY. * RED FLAG WARNING...........SEE WWUS86 KLOX - RFWLOX FOR DETAILS * .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. FORWOOD
Nearby
Wind Advisories in California, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.